68388members
359826posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Exemestane anyone?

5 REPLIES 5
Highlighted
Member

Re: Exemestane anyone?

Hi girls, 

 

I’ve just had to stop my Exemestane. I chose double hormone therapy on completion of chemo & radio, so I get a monthly jag to suppress ovaries, 6 monthly bone infusion & I was taking the Exemestane. After 2-3 months of taking the Exemestane the side effects kicked in, awful bone & joint pain & I started vomiting (every day for 4wks!) I got in touch with BN 2 weeks into being sick & was told to stop taking it.....one nurse said it wasn’t the Exemestane, the other said it was, I was told if it was the Exemestane my symptoms would improve & thankfully they did. I’m a stone & a half lighter (only good thing! 😂) & feeling so much better. The Exemestane is being replaced with Tamoxifen so I can continue on same regime. Obviously we all react differently to meds. I was offered Letrozole but chose Tamoxifen because I’ve heard Letrozole can have similar effects as the Exemestane, I guess it’s all trial & error. 

Highlighted
Member

Re: Exemestane anyone?

I was on letrazole from Dec 2017 for 8 months. In that time I became almost crippled with pains in my right knee and not able to put weight on my leg. Some days I had to use crutches to get about. My eyes were also extremely painful and swollen with the whites being all bloodshot. My GP kept prescribing drops for my eyes but never mentioned letrazole side effects. Eventually I asked them about side effects and they just advised me to contact the breast nurse. She told me to stop the tablets and arranged for me to see the oncologist. In the three weeks before I saw him the pain disappeared and my eyes returned to normal. I actually felt normal. I now take exemestane. My joints are still sore and stiff but not agonising like they were. My eyes however are still sore but again not as bad as they were on letrazole. I have seen the breast surgeon again for a check up and he insists that exemestane does not cause problems with eyes. I think I will suggest when I see him again he reads the messages in this forum. I cannot advise anything. I do not know what to do myself. Life is just miserable. It seems as if different drugs side effects are different for different people. My sister in-law is on letrazole and has no side effects at all. Is it worth taking these tablets. Who can tell me what difference it makes.

Highlighted
Member

Re: Exemestane anyone?

My first week on Exemestane was ok but now, on my second week, things have got worse.  My mood has plummeted again, I'm very low; I also feel very tired, lethargic in fact.  Have lost interest in everything, can't concentrate on anything, feels like all my energy has been squeezed out of me.  Due to all this I have no intention of carrying on with them and won't be taking anymore.  From now on I'll be meds free.

 

Good luck to everyone else whose taking them or another.

Highlighted
Member

Re: Exemestane anyone?

Hi Pili

 

I have no idea what the effects are of Exemestane but I'm keen to know how you get on. I may ask for my Anastrozole to be changed due to depression since being on it. 

 

Good luck with it 

Mandy 

Xx

Highlighted
Member

Re: Exemestane anyone?

Hi @pili pala,

It's great to hear that your eyes are back to normal and your depression is better. 
As you haven't had a reply from the community yet, do feel free to give our helpline a call on 0808 800 6000. It reopens tomorrow morning at 9am. It is open 9am-4pm weekdays and 9am-1pm Saturdays. You can also leave a voicemail when the helpline isn't open and our nurses will call you back.

Take care, Laura at Breast Cancer Care

Highlighted
Member

Exemestane anyone?

Hi, I started off on Letrozole in September 2017 and had terrible side effects, the worse being very painful eyes.  In August 2018 I changed to Tamoxifen and although they weren't as bad my eyes were still painful and I struggled with them.  I went back to see my oncologist in December and we stopped the Tamoxifen to make sure they were the cause of my problems.  Since then my eyes are back to normal, my depression is better and I can think clearer.  People have even commented that I look better and even glow these days.  Last Monday I returned to my oncologist and she's now put me on Exemestane to try.  Has anyone any experience of these who could tell me what to expect?